Alert archive / Oregon / Gale Warnings in 2015

Gale Warning 28, NWS Medford, OR

July 27, 2015

NWS Medford, OR issued this gale warning at Jul 27, 2015, 3:09 AM PDT. It took effect at Jul 27, 2015, 2:00 PM PDT. It was in force for 108 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 27, 2015, 3:09 AM PDT (10:09 UTC)
In effect from
Jul 27, 2015, 2:00 PM PDT
Expired
Jul 27, 2015, 3:48 PM PDT
In force
108 min
Issued by
NWS Medford, OR

The text

As transmitted, in the capitals the NWS used until 2016.

918 
WHUS76 KMFR 271009
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
309 AM PDT MON JUL 27 2015

...GALES EXPECTED SOUTH OF CAPE BLANCO THIS AFTERNOON THROUGH
TUESDAY...

.A THERMAL TROUGH WILL STRENGTHEN ALONG THE COAST TODAY BRINGING
STRONG NORTH WINDS TO THE COASTAL WATERS WITH AREAS OF GALES
SOUTH OF CAPE BLANCO LATE THIS AFTERNOON THROUGH TUESDAY NIGHT.
STEEP TO VERY STEEP HAZARDOUS SEAS ARE ALSO EXPECTED. STAY TUNED
FOR UPDATES AND POTENTIAL GALE WARNINGS.

PZZ356-272315-
/O.CON.KMFR.SI.Y.0203.000000T0000Z-150729T0900Z/
/O.CON.KMFR.SW.Y.0214.000000T0000Z-150729T0900Z/
/O.UPG.KMFR.GL.A.0019.150727T2100Z-150728T0600Z/
/O.UPG.KMFR.SE.A.0024.150727T2100Z-150728T0600Z/
/O.NEW.KMFR.SE.W.0034.150727T2100Z-150729T0900Z/
/O.NEW.KMFR.GL.W.0028.150727T2100Z-150729T0900Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
309 AM PDT MON JUL 27 2015

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 2 AM
PDT WEDNESDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 2 AM PDT WEDNESDAY...
...GALE WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM PDT
WEDNESDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO
2 AM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO
2 AM PDT WEDNESDAY. A GALE WARNING HAS ALSO BEEN ISSUED. THIS
GALE WARNING IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM PDT
WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. THE HAZARDOUS
SEAS WATCH IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY FOR
WINDS REMAINS IN EFFECT UNTIL 2 AM PDT WEDNESDAY. A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 2 AM PDT
WEDNESDAY. 

* WINDS: NORTH 15 TO 25 KT...INCREASING TO 25 TO 35 KT THIS
  AFTERNOON AND EVENING. STRONG WINDS WILL PERSIST THROUGH TUESDAY
  NIGHT. 

* SEAS: STEEP AND CHOPPY 6 TO 7 FT SEAS...RISING TO STEEP TO VERY
  STEEP 7 TO 10 FT WIND-DRIVEN SEAS LATE THIS AFTERNOON AND THIS
  EVENING. STEEP TO VERY STEEP SEAS WILL PERSIST THROUGH TUESDAY
  NIGHT. 

* AREAS AFFECTED: SMALL CRAFT WINDS AND SEAS WILL IMPACT THE
  WATERS BEYOND 5 NM SOUTH OF PORT ORFORD...THEN WILL SPREAD OVER
  MOST AREA THIS AFTERNOON AND EVENING WITH GALES AND HAZARDOUS
  SEAS IMPACTING AREAS BEYOND 5 NM FROM SHORE SOUTH OF GOLD
  BEACH. GALES AND HAZARDOUS SEAS WILL EXPAND ON TUESDAY TO
  INCLUDE AREAS SOUTH OF PORT ORFORD BEYOND 5 NM FROM SHORE.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$

PZZ376-272315-
/O.EXT.KMFR.SW.Y.0214.000000T0000Z-150728T0600Z/
/O.CON.KMFR.SI.Y.0203.000000T0000Z-150729T0900Z/
/O.UPG.KMFR.GL.A.0019.150727T2100Z-150729T0900Z/
/O.NEW.KMFR.SE.W.0034.150727T2100Z-150729T0900Z/
/O.NEW.KMFR.GL.W.0028.150727T2100Z-150729T0900Z/
/O.UPG.KMFR.SE.A.0024.150727T2100Z-150729T0900Z/
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
309 AM PDT MON JUL 27 2015

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
11 PM PDT THIS EVENING...
...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 2 AM
PDT WEDNESDAY...
...GALE WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM PDT
WEDNESDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO
2 AM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO
2 AM PDT WEDNESDAY. A GALE WARNING HAS ALSO BEEN ISSUED. THIS
GALE WARNING IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM PDT
WEDNESDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN
EFFECT UNTIL 11 PM PDT THIS EVENING. THE HAZARDOUS SEAS WATCH IS
NO LONGER IN EFFECT. THE GALE WATCH IS NO LONGER IN EFFECT. A
SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 2 AM PDT
WEDNESDAY. 

* WINDS: NORTH 15 TO 25 KT OVERNIGHT THEN INCREASING TO 30 TO 40
  KT THIS AFTERNOON THROUGH TUESDAY NIGHT.

* SEAS: STEEP AND CHOPPY 6 TO 8 FT SEAS...RISING TO STEEP TO VERY
  STEEP 8 TO 11 FT WIND-DRIVEN SEAS LATE THIS AFTERNOON AND THIS
  EVENING. SEAS WILL INCREASE FURTHER BY TUESDAY BECOMING VERY
  STEEP 10 TO 12 FT SEAS.

* AREAS AFFECTED: SMALL CRAFT WINDS AND SEAS WILL IMPACT MOST THE
  AREA THIS MORNING...THEN WINDS AND SEAS WILL INCREASE TO GALES
  AND HAZARDOUS SEAS FOR AREAS SOUTH OF GOLD BEACH FROM 5 TO 40 NM
  FROM SHORE THIS AFTERNOON. GALES AND HAZARDOUS SEAS WILL EXPAND
  ON TUESDAY TO INCLUDE MOST THE AREA EXCEPT FOR FAR NORTHWEST
  PORTIONS OF THE AREA WHICH WILL BE IMPACTED BY SMALL CRAFT WINDS
  AND VERY STEEP HAZARDOUS SEAS.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$

PZZ350-370-272315-
/O.CON.KMFR.SI.Y.0203.150727T2100Z-150729T0900Z/
/O.CON.KMFR.SW.Y.0214.150727T2100Z-150729T0900Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
309 AM PDT MON JUL 27 2015

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM 2 PM
THIS AFTERNOON TO 2 AM PDT WEDNESDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM
2 PM THIS AFTERNOON TO 2 AM PDT WEDNESDAY...

A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 2 AM PDT WEDNESDAY. A SMALL CRAFT ADVISORY FOR
HAZARDOUS SEAS REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM
PDT WEDNESDAY. 

* WINDS: NORTH 20 TO 25 KT WITH GUSTS TO 30 KT...INCREASING TO 25
  TO 30 KT WITH OCCASIONAL GUSTS TO 35 KT TUESDAY AFTERNOON AND
  EVENING.

* SEAS: STEEP WIND-DRIVEN 7 TO 8 FT SEAS THIS AFTERNOON INTO
  TONIGHT...THEN RISING TO 8 TO 9 FEET TUESDAY AFTERNOON AND
  EVENING.

* AREAS AFFECTED: INITIALLY...THIS AFTERNOON AND EVENING... AREAS
  FROM REEDSPORT SOUTH BEYOND 5 NM FROM SHORE AND NEAR CAPES WILL
  BE IMPACTED BY SMALL CRAFT ADVISORY WINDS AND SEAS. THEN MOST
  AREAS WILL BE IMPACT BY SMALL CRAFT CONDITIONS MONDAY NIGHT
  THROUGH TUESDAY NIGHT.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD
1 follow-up statement
736 
WHUS76 KMFR 272248
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
348 PM PDT MON JUL 27 2015

...HAZARDOUS NORTH WINDS AND STEEPENING SEAS EXPECTED SOUTH OF
CAPE BLANCO THROUGH TUESDAY...

.A THERMAL TROUGH WILL STRENGTHEN ALONG THE COAST BRINGING STRONG
NORTH WINDS TO THE COASTAL WATERS WITH AN AREA OF GALES SOUTH OF
CAPE BLANCO THIS AFTERNOON THROUGH TUESDAY NIGHT. STEEP TO VERY
STEEP HAZARDOUS SEAS ARE ALSO EXPECTED.

PZZ376-281400-
/O.CAN.KMFR.GL.W.0028.000000T0000Z-150729T0900Z/
/O.CAN.KMFR.SE.W.0034.000000T0000Z-150729T0900Z/
/O.EXT.KMFR.SI.Y.0203.000000T0000Z-150730T1200Z/
/O.EXT.KMFR.SW.Y.0214.000000T0000Z-150730T1200Z/
/O.NEW.KMFR.GL.W.0029.150728T0000Z-150729T0600Z/
/O.NEW.KMFR.SE.W.0035.150728T0000Z-150730T1200Z/
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
348 PM PDT MON JUL 27 2015

...GALE WARNING IN EFFECT UNTIL 11 PM PDT TUESDAY...
...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 5 AM PDT THURSDAY...
...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 5 AM PDT
THURSDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
5 AM PDT THURSDAY...

THE GALE WARNING IS IN EFFECT UNTIL 11 PM PDT TUESDAY. THE
HAZARDOUS SEAS WARNING IS IN EFFECT UNTIL 5 AM PDT THURSDAY. THE
SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT UNTIL 5 AM PDT
THURSDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN
EFFECT UNTIL 5 AM PDT THURSDAY.

* WINDS: NORTH 20 TO 30 KT THIS AFTERNOON WILL INCREASE TO 30 TO
  40 KT WITH HIGHER GUSTS THIS AFTERNOON THROUGH LATE TUESDAY
  EVENING. WINDS WILL DIMINISH SOME OVERNIGHT TUESDAY THROUGH
  WEDNESDAY NIGHT TO ADVISORY LEVELS.

* SEAS: STEEP 6 TO 9 FT COMBINED NORTH SEAS WILL BUILD TO A STEEP
  6 TO VERY STEEP 12 FEET TONIGHT...AND A STEEP 9 TO VERY STEEP 13
  FEET TUESDAY AFTERNOON AND EVENING. WARNING LEVEL SEAS ARE
  EXPECTED THROUGH THURSDAY MORNING OVER MOST OF THE AREA.

* AREAS AFFECTED: ADVISORY LEVEL CONDITIONS THIS AFTERNOON WILL
  WORSEN TO WARNING LEVELS OVER MUCH OF THE AREA THIS EVENING.
  WARNING LEVEL CONDITIONS WILL EXPAND TO INCLUDE NEARLY THE
  ENTIRE AREA LATE TUESDAY AFTERNOON AND EVENING, PERSISTING
  THROUGH EARLY THURSDAY MORNING. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$

PZZ356-281400-
/O.CAN.KMFR.GL.W.0028.000000T0000Z-150729T0900Z/
/O.CAN.KMFR.SE.W.0034.000000T0000Z-150729T0900Z/
/O.EXT.KMFR.SI.Y.0203.000000T0000Z-150730T1200Z/
/O.EXT.KMFR.SW.Y.0214.000000T0000Z-150730T1200Z/
/O.NEW.KMFR.SE.W.0035.150729T0000Z-150730T1200Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
348 PM PDT MON JUL 27 2015

...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 5 AM PDT
THURSDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
5 AM PDT THURSDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 5 PM TUESDAY TO 5 AM PDT
THURSDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT FROM 5 PM TUESDAY TO 5 AM PDT
THURSDAY. THE GALE WARNING HAS BEEN CANCELLED. THE SMALL CRAFT
ADVISORY FOR WINDS IS NOW IN EFFECT UNTIL 5 AM PDT THURSDAY. THE
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL
5 AM PDT THURSDAY. 

* WINDS: NORTH 20 TO 30 KT.

* SEAS: NORTH WINDS WILL BUILD COMBINED NORTH SEAS TO A STEEP 6 TO
  9 FT TONIGHT...AND A STEEP 6 TO VERY STEEP 11 FEET TUESDAY
  AFTERNOON AND EVENING. SEAS WILL THEN GRADUALLY SUBSIDE THROUGH
  THE REMAINDER OF THE WEEK.

* AREAS AFFECTED: SMALL CRAFT ADVISORY LEVEL WINDS AND SEAS ARE
  EXPECTED MAINLY BEYOND ABOUT 2 NAUTICAL MILES OF THE COAST.
  WARNING LEVEL SEAS ARE EXPECTED TO DEVELOP BEYOND 5 NAUTICAL
  MILES OF THE COAST LATE TUESDAY AFTERNOON AND EVENING.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ350-370-281400-
/O.CAN.KMFR.SI.Y.0203.000000T0000Z-150729T0900Z/
/O.CAN.KMFR.SW.Y.0214.000000T0000Z-150729T0900Z/
/O.NEW.KMFR.SI.Y.0204.150728T0000Z-150730T1200Z/
/O.NEW.KMFR.SW.Y.0215.150728T0000Z-150730T1200Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
348 PM PDT MON JUL 27 2015

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 5 AM PDT
THURSDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 5 AM
PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 5 AM PDT THURSDAY.
A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED.
THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT UNTIL
5 AM PDT THURSDAY. 

* WINDS: INCREASING TO NORTH 20 TO 30 KT THIS EVENING THROUGH
  TUESDAY EVENING AND THEN PERSISTING AT ADVISORY LEVELS THROUGH
  EARLY THURSDAY MORNING.

* SEAS: NORTH COMBINED SEAS WILL BUILD TO A STEEP 6 TO 9 FEET THIS
  EVENING THROUGH TUESDAY. SOUTHERN PORTIONS OF THE AREA MAY SEE
  SEAS PEAK AS HIGH 10 FEET TUESDAY EVENING. SEAS WILL REMAIN
  ELEVATED AT ADVISORY LEVELS THROUGH EARLY THURSDAY MORNING.

* AREAS AFFECTED: THIS AFTERNOON AND EVENING ADVISORY LEVEL
  CONDITIONS ARE EXPECTED TO REMAIN SOUTH OF BANDON AND BEYOND 5
  NAUTICAL MILES OF THE COAST. WINDS AND SEAS WILL BUILD NORTH AND
  WESTWARD TONIGHT...AND THEN EAST TO NEAR THE COAST TUESDAY
  AFTERNOON AND EVENING.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$

BTL

HTTP://WWW.WEATHER.GOV/MEDFORD

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Jul 27, 2:45 AM PDT, 24 minutes earlier.

Area forecast discussion, Jul 27, 2:45 AM PDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
245 AM PDT MON JUL 27 2015

.DISCUSSION...THE UPPER LEVEL TROUGH HAS DEPARTED TO THE EAST,
AND RIDGING WILL BE QUICK TO BUILD IN ITS WAKE. THE COOLER
CONDITIONS OF YESTERDAY WILL BE BUT A MEMORY AS A SHARP INCREASE
IN TEMPERATURES BEGINS TODAY. HEATING WILL BE MOST PRONOUNCED IN
THE SOUTHWEST, MAINLY IN CURRY AND JOSEPHINE COUNTY AND PORTIONS
OF SISKIYOU COUNTY, WHILE THE REMAINDER OF THE AREA WARMS ONLY
SLIGHTLY.

THE BIG WARMUP WILL OCCUR TUESDAY AND WEDNESDAY, DUE TO A
STRENGTHENING THERMAL TROUGH AND OFFSHORE FLOW. ON TUESDAY,
DAYTIME HIGHS OVER NEARLY THE ENTIRE INLAND FORECAST AREA WILL
JUMP 10 DEGREES HIGHER THAN WHAT IS EXPECTED TODAY. BUT SUMMER
WILL NOT BE DONE WITH US YET, AS ANOTHER 10 DEGREE JUMP IS LIKELY
FOR MUCH OF THE SAME AREA ON WEDNESDAY AS WELL. THE END RESULT
WILL BE RECORD BREAKING HEAT OF 10 TO 15 DEGREES ABOVE NORMAL,
WITH TRIPLE DIGITS COMMON IN THE WEST SIDE VALLEYS, AND WARM
OVERNIGHT LOWS OFFERING LITTLE RELIEF. ANOTHER IMPACT OF THE
THERMAL TROUGH WILL BE ON TEMPERATURES AT THE CURRY COUNTY COAST.
TUESDAY AND WEDNESDAY WILL LIKELY REACH 90 DEGREES AT
BROOKINGS...WITH TEMPERATURES TUESDAY NIGHT IN THE UPPER 60S AND
OFFERING LITTLE RELIEF. DUE TO THIS, HAVE OPTED TO ISSUE A HEAT
ADVISORY FOR THE CURRY COUNTY COAST. WILL LEAVE THE INLAND WEST
SIDE VALLEYS OUT FOR NOW, AS THE CRITERIA ARE MET ABOUT A DAY
ALTER THAN AT THE COAST, AND THERE IS STILL SOME QUESTION OVER THE
DETAILS. WILL COVER WITH A SPECIAL WEATHER STATEMENT UNTIL A
DECISION IS MADE ON THE ADVISORY.

TYPICALLY DURING OR JUST AFTER A HEAT WAVE THERE IS USUALLY SOME
THREAT FOR THUNDERSTORMS...AND THIS EVENT WILL BE NO DIFFERENT.
MONSOONAL MOISTURE WILL WORK ITS WAY UP TO THE FORECAST AREA BY
LATE THURSDAY...BRINGING A SLIGHT CHANCE OF THUNDERSTORMS WITH IT.
BY SATURDAY AND SUNDAY...PRECIPITABLE WATER VALUES ARE FORECAST TO
BE AN INCH ALONG AND WEST OF THE CASCADES...FAVORING WET STORMS.
ONE THING TO NOTE IS THE SIGNIFICANT DISTANCE OF THE CUTOFF LOW
FROM THE CA COAST...WHICH COULD MEAN LESS TRIGGERS COMING OUR
WAY...AND THUS LIKELY LESS COVERAGE OF THUNDERSTORMS. WE'LL BE
ANALYZING THIS PATTERN IN FUTURE SHIFTS...BUT IN THE MEANTIME,
HAVE KEPT SLIGHT CHANCE OF THUNDERSTORMS IN THE FORECAST THROUGH
THE WEEKEND AND INTO EARLY NEXT WEEK. -BPN/NSK

&&

.AVIATION...FOR THE 27/06Z TAF CYCLE...ISOLATED SHOWERS AND
THUNDERSTORMS WILL CONTINUE ACROSS NE CALIFORNIA BUT ARE EXPECTED TO
END BY MIDNIGHT. MVFR CIGS HAVE DEVELOPED ALONG THE COAST WITH AREAS
OF IFR CIGS. EXPECT MVFR CIGS SPREADING INLAND INTO THE UMPQUA
VALLEY LATE TONIGHT. ALL AREAS WILL CLEAR TO VFR BY MONDAY
AFTERNOON. NORTHERLY WINDS COULD GUST TO 30 KT AT KOTH IN THE
AFTERNOON AS THE THERMAL TROUGH BUILDS. /FB

&&

.MARINE...UPDATED 800 PM PDT SUNDAY 26 JULY 2015...A THERMAL TROUGH
NEAR THE COAST WILL STRENGTHEN TONIGHT THROUGH TUESDAY. THIS WILL
BRING STRONG NORTH WINDS AND VERY STEEP WIND-DRIVEN SEAS TO THE
AREA. WINDS MAY REACH GALE FORCE SOUTH OF CAPE BLANCO TUESDAY. GALES
ARE MOST LIKELY 5-30 NAUTICAL MILES FROM SHORE AND SOUTH OF GOLD
BEACH MONDAY AFTERNOON AND EVENING...SHIFTING WESTWARD AND EXPANDING
NORTHWARD ACROSS THE SOUTHERN OFFSHORE WATERS MONDAY NIGHT INTO
TUESDAY. WINDS AND SEAS WILL ABATE WEDNESDAY INTO THURSDAY AS THE
THERMAL TROUGH WEAKENS. /FB

&&

.FIRE WEATHER...UPDATED 950 PM PDT SUNDAY 26 JULY
2015...THUNDERSTORMS ARE CONTINUING ALONG THE LINE FROM VALLEY
FALL IN LAKE COUNTY SW THROUGH MODOC COUNTY INTO SE SISKIYOU
COUNTY. HI RESOLUTION SHORT TERM MODEL INDICATES THESE STORMS
COULD CONTINUE TO AROUND MIDNIGHT BEFORE DISSIPATING.

A STRONG THERMAL TROUGH WILL DEVELOP NEAR THE COAST MONDAY NIGHT.
THIS WILL BRING GUSTY WINDS TO THE RIDGES ALONG WITH POOR TO
MODERATE RH RECOVERIES THROUGH WEDNESDAY MORNING. EVENTUALLY RED
FLAG WARNINGS MAY BE NECESSARY FOR TUESDAY NIGHT AND WEDNESDAY
MORNING OVER THE COAST RANGE RIDGES AND POSSIBLY SOME LOCATIONS IN
THE SISKIYOUS AND CASCADES...AND WE ARE LEANING TOWARD ISSUING A
FIRE WEATHER WATCH WITH THE NIGHT SHIFT. IT WILL BECOME VERY HOT
INLAND WEDNESDAY...AND THE HOT TEMPERATURES WILL PERSIST INTO THE
WEEKEND.

THUNDERSTORMS MAY DEVELOP OVER THE HIGHER TERRAIN AS EARLY AS
THURSDAY AFTERNOON AS LONG RANGE GUIDANCE SHOWS INCREASING MOISTURE
IN THE 700 TO 500 MB LAYER...AND THUNDERSTORMS CHANCES WILL INCREASE
INTO THE WEEKEND. /FB

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HEAT ADVISORY FROM 8 AM TUESDAY TO 5 PM PDT THURSDAY FOR ORZ022.

CA...NONE.

PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS UNTIL 2 AM PDT WEDNESDAY FOR
     PZZ356-376.
     HAZARDOUS SEAS WARNING FROM 2 PM THIS AFTERNOON TO 2 AM PDT
     WEDNESDAY FOR PZZ356-376.
     GALE WARNING FROM 2 PM THIS AFTERNOON TO 2 AM PDT WEDNESDAY FOR
     PZZ356-376.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 2 AM PDT WEDNESDAY
     FOR PZZ356.
     SMALL CRAFT ADVISORY FOR WINDS FROM 2 PM THIS AFTERNOON TO 2 AM
     PDT WEDNESDAY FOR PZZ350-370.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 2 PM THIS AFTERNOON
     TO 2 AM PDT WEDNESDAY FOR PZZ350-370.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 PM PDT THIS
     EVENING FOR PZZ376.

BPN/NSK/CC/FJB

In the hours before

Special weather statement, Jul 27, 2:17 AM PDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEDFORD OR
217 AM PDT MON JUL 27 2015

CAZ080-081-ORZ023>026-271530-
WESTERN SISKIYOU COUNTY-CENTRAL SISKIYOU COUNTY-
CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
EASTERN DOUGLAS COUNTY FOOTHILLS-JACKSON COUNTY-
INCLUDING THE CITIES OF...ETNA...FORT JONES...GREENVIEW...YREKA...
WEED...DRAIN...ELKTON...ROSEBURG...SUTHERLIN...GREEN...
MYRTLE CREEK...CANYONVILLE...GLENDALE...GRANTS PASS...
CAVE JUNCTION...STEAMBOAT...TOKETEE FALLS...MEDFORD...ASHLAND
217 AM PDT MON JUL 27 2015

STRONG HIGH PRESSURE WILL BUILD OVER OREGON AND NORTHERN
CALIFORNIA THIS WEEK. THIS WILL BRING ANOTHER ROUND OF HOT
TEMPERATURES TO VIRTUALLY ALL INTERIOR LOCATIONS. IT'S LIKELY THAT
RECORDS WILL BE BROKEN. THE HOTTEST TEMPERATURES ARE EXPECTED TO
OCCUR WEDNESDAY AND THURSDAY AFTERNOONS. ALSO, LESS THAN TYPICAL
RELIEF WILL OCCUR AT NIGHT WITH LOW TEMPERATURES REMAINING WELL
ABOVE NORMAL.

KEEP THE FOLLOWING TIPS IN MIND DURING THE UPCOMING HOT WEATHER.
DRINK PLENTY OF WATER AND EAT LIGHTLY. WEAR LIGHT, LOOSE-FITTING
CLOTHING AND LIMIT PHYSICAL ACTIVITY. IF OUTDOORS, WEAR SUNSCREEN
AND SEEK SHADED AREAS. NEVER LEAVE CHILDREN...DISABLED
PERSONS...OR PETS UNATTENDED IN PARKED VEHICLES.

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 2:17 AM PDTHeat AdvisoryMFRCoos, Curry, Douglas, Jackson, Josephine6 days
Jul 27, 3:09 AM PDTHazardous Seas WarningMFR13 hr
Jul 27, 3:40 AM PDTFire Weather WatchMFRCoos, Curry, Douglas, Jackson, Josephine, Klamath and 1 more10 hr
Jul 27, 1:55 PM PDTRed Flag WarningMFRCoos, Curry, Douglas, Jackson, Josephine, Klamath and 1 more48 hr
Jul 27, 3:48 PM PDTGale WarningMFR23 hr
Jul 27, 3:48 PM PDTHazardous Seas WarningMFR23 hr
Jul 27, 3:48 PM PDTSmall Craft Advisory for WindsMFR23 hr
Jul 27, 3:48 PM PDTSmall Craft Advisory for Hazardous SeasMFR23 hr

Nearby

Gale Warnings in Oregon, 2015Every gale warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.